I really hope someone can help me out with this truly frustrating problem. Please read all the detail so you can understand what I'm going through.
I have been on Methadone 55 mg per day for about 12 years. This was a the result of an addiction to hydrocodone which I took for very bad bronchitis. I switched to Methadone through a treatment program.
Anyway, the Methadone always worked fine. It held me fine - no withdrawals between doses. That is until a week and a half ago. I pick up once a week and about 3 days into my new pickup, I started feeling horrible withdrawals. I immediately notified the program. They couldn't understand it. Anyway, they gave me an additional 15mg. It did very little. I took my next dose early since I was very uncomfortable. Very little relief. I called the program again and told them the problem. Now they start getting suspicious like I'm taking all my meds early. Nothing could be further from the truth. As a matter of fact, the Meth always held me for longer than 24 hours.
They raised me to 70 mg. This didn't hold me more about 7 hours. And the strange thing is at first, I felt oversedated, then sudden withdrawals came on.
It's almost like something is pushing the Meth out of my system. I am not taking any new meds that would cause this. The only thing I had taken was something called Compazine. It's prescribed for bad nausea. I had only taken 1 and I felt fine immediately afterwards. So I don't think that caused the withdrawal. I have taken this med before with no problems.
Now here's where I stand. When I take my full dose at the program, I'm oversedated for 7 or 8 hours, then I go into bad withdrawal. I had to go to a neurologist / pain mgmt doctor and he prescribed meth for me. I couldn't continue with the highs and lows that was ocurring with the program dose.
Has anyone ever heard of this problem? When this first happened, I was concerned there was something "wrong" with my Methadone since I went into withdrawal 3 days after I got my new pickup. Also, when I picked up last, I saw someone else in the program who appeared to be in terrible withdrawal.
Could it be that there was something wrong with my Methadone Dose, or is there something wrong with my body where the Meth is all of a sudden being pushed out.
I'm going through hell. I have a very good job and it's very difficult for me to work. I really don't know what to do. I'm scared. It sounds good that I'm getting my Meth from a pain mgmt doctor, but I went through hell getting my Methadone at a pharmacy. I had to travel around to about 4 pharmacies before I was able to get most of the pills (60 of 70). Also, the pharmacy told me that if they don't have the full amount of pills in stock, they don't owe you the balance. You have to accept what you receive. I'm almost at the point of checking into an addiction unit at a hospital. It's making no sense to me how all of a sudden, the meth is just being pushed out of my system.
If anyone has an opinion on what's going on with me, please let me know. I'm truly scared and I don't know what to do.
I was in a methadone maintenance program for five years as a result of vicodin addiction; I started at 30 mgs. and by the end I was at 135 mgs. At the beginning, my dose was adjusted upwards until I no longer felt in withdrawals. As time went by, my dose continually went up as it just didn't hold me anymore. I went through the first couple of years nodding off at work, not being able to drive, and just sleeping all the time. It seems as if your dose is low if you are experiencing withdrawals. Given methadone's extremely long half life, I can't imagine how it could be pushed out of a person's body, but I understand how scary it is when you don't know what's going on. At the clinic I went to, they had a test they could do for those who experienced daytime sleepiness and other effects of methadone. I can't remember exactly what it was, but I seem to recall it had something to do with measuring the methadone levels in your blood at different times of the day...something like that?! Sorry I can't recall the details. Are you taking the methadone in liquid or pill form? We got ours in liquid. Often there were times I couldn't make it to the clinic every day and would go two days without but wouldn't go into withdrawals.
So I just read your post again, and it just sounds as if your dose isn't strong enough to hold you for 24 hours...maybe there is an underlying organic condition (thyroid? malabsorption?) that could be interfering with your body's ability to metabolize the methadone? It's too bad the clinic's first thought is that you are abusing your methadone, and I understand your fear...methadone isn't something to mess around with.